Alert archive / Tennessee / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 177, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 3, 2017, 12:27 PM CDT for Cheatham County, Davidson County, Dickson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2017, 12:27 PM CDT (17:27 UTC)
- Expired
- Jul 3, 2017, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN
The radar
The Nashville radar (KOHX), 43 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 405 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 737 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WUUS54 KOHX 031727
SVROHX
TNC021-037-043-031800-
/O.NEW.KOHX.SV.W.0177.170703T1727Z-170703T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
1227 PM CDT MON JUL 3 2017
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Southwestern Davidson County in Middle Tennessee...
East central Dickson County in Middle Tennessee...
Southeastern Cheatham County in Middle Tennessee...
* Until 100 PM CDT
* At 1227 PM CDT, a severe thunderstorm was located over Kingston
Springs, or 10 miles south of Ashland City, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ashland City, Nashville, Forest Hills, Oak Hill, White Bluff, Belle
Meade, Kingston Springs, Pegram, Bellevue, Berry Hill, Bells Bend,
Whites Creek and Beaman Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3630 8678 3605 8673 3605 8693 3604 8695
3604 8710 3605 8718 3603 8719 3603 8720
3621 8723
TIME...MOT...LOC 1727Z 261DEG 39KT 3614 8711
HAIL...<.75IN
WIND...60MPH
$$
Rose2 follow-up statements
490
WWUS54 KOHX 031745
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1245 PM CDT MON JUL 3 2017
TNC021-043-031754-
/O.CAN.KOHX.SV.W.0177.000000T0000Z-170703T1800Z/
Dickson TN-Cheatham TN-
1245 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL DICKSON AND
SOUTHEASTERN CHEATHAM COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
LAT...LON 3606 8695 3624 8698 3629 8678 3607 8673
TIME...MOT...LOC 1744Z 261DEG 39KT 3617 8688
$$
TNC037-031800-
/O.CON.KOHX.SV.W.0177.000000T0000Z-170703T1800Z/
Davidson TN-
1245 PM CDT MON JUL 3 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR SOUTHWESTERN DAVIDSON COUNTY...
At 1244 PM CDT, a severe thunderstorm was located near Belle Meade,
or near Nashville, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Forest Hills, Oak Hill, Belle Meade, Bellevue, Berry Hill,
Bells Bend and Whites Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3606 8695 3624 8698 3629 8678 3607 8673
TIME...MOT...LOC 1744Z 261DEG 39KT 3617 8688
HAIL...<.75IN
WIND...60MPH
$$
Rose497
WWUS54 KOHX 031758
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1258 PM CDT MON JUL 3 2017
TNC037-031808-
/O.EXP.KOHX.SV.W.0177.000000T0000Z-170703T1800Z/
Davidson TN-
1258 PM CDT MON JUL 3 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN DAVIDSON COUNTY
WILL EXPIRE AT 100 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
LAT...LON 3606 8695 3624 8698 3629 8678 3607 8673
TIME...MOT...LOC 1758Z 261DEG 26KT 3617 8683
$$
RoseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 6:33 AM CDT, 5 hours 54 minutes earlier.
Area forecast discussion, Jul 3, 6:33 AM CDT, 5 hours 54 minutes before
Area Forecast Discussion National Weather Service Nashville TN 633 AM CDT Mon Jul 3 2017 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... Same story has been shaping up every day for the past few days with chances for afternoon thunderstorms, and some being strong to severe. SPC has put in a marginal risk for severe storms mainly for western areas today thanks to approaching shortwave trough that has moved north over the past few model runs. It looks to mainly impact areas west of I-65 due to the location of the upper shortwave and assistance from diurnal help as progress of convection should only make it into western zones before sunset. Instability falls off quickly in the early evening, as well as deep layer shear which is pretty weak to begin with, so strong to severe threat should diminish this evening. Main threat will be damaging winds but also heavy rain, and with all of the precip over the mid state during the past week, flooding will be a concern especially in areas that received larger amounts over the last week. Upper shortwave stalls a bit over the mid state, so chances for showers and thunderstorms will linger into the overnight hours and morning on Tuesday. Model consensus is showing good agreement on this solution, so put in likely mention of showers and storms during this timeframe as the upper low moves through the mid state. Still holding out hope that the shortwave and associated precip chances move east and keep the evening timeframe around the Nashville metro area dry for holiday activities. Still carrying chance pops east of I-65 as some models have some lingering precip holding on to that area in the evening, but odds favor that most of the mid state will be dry after sunset. Wednesday will have some chances for showers and storms, but the better shot will be on Thursday. Another shortwave will develop and strengthen over northern MO, and has been pretty consistent within model runs. Good warm air/moisture advection ahead of the trough will increase precip chances during the day Thursday, and trough axis/cold front will continue chances Thursday evening into the early morning hours Friday. A brief dry period during the day Friday will be short lived as another trough over the Great Lakes moves eastward and brings more cold air southward, bringing chances for showers and storms back Friday night into the day Saturday. Sunday looks to be dry as northwest flow settles into the region. Kept the early part of next week dry as well since upper flow is weak, and no real shortwave activity to mention to kick off chances for precip. Right now, any storm activity would be diurnally driven, and long term models are not showing much around the area just yet. Models start to diverge quite a bit after this timeframe, so will enjoy the dry period should it pan out Sunday through Tuesday for now. && .AVIATION... 12Z TAF DISCUSSION. Patchy dense fog this morning will bring MVFR to VLIFR cigs/vis very early in the TAF period to CKV/MQY/CSV. Otherwise, MVFR/VFR cigs expected this TAF period with VCTS developing once again by 16-17Z at all airports. More widespread showers and storms anticipated Monday evening into Monday night as an upper level system moves across the area. Light south to west winds expected at all airports through the TAF period. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........Shamburger
Hazardous weather outlook, Jul 3, 9:38 AM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 938 AM CDT Mon Jul 3 2017 TNZ005>011-023>034-056>066-075-077>080-093>095-041015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 938 AM CDT Mon Jul 3 2017 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Numerous showers and thunderstorms are expected to develop across Middle Tennessee this afternoon into tonight, especially west of I- 65. Some storms may be strong and produce high winds, heavy rainfall, and localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous showers and thunderstorms are expected again across Middle Tennessee from late Wednesday night into Thursday. A few storms may once again be strong with high winds, heavy rainfall, and localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Rose
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 28 min |
| Jul 3, 2:14 PM CDT | Areal Flood Warning | OHX | Lawrence | 3 hr |
| Jul 3, 5:40 PM CDT | Special Weather Statement | OHX | Lawrence | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.